Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Anxiety and Stress Disorders

Stopping Lexapro

04/25/2006

Question:

How do I stop taking lexapro and not have bad withdrawl symptom? Because I want to become pregnant within the next few months.

Answer:

This is something you should definitely discuss with your physician before undertaking.  Most people who stop  SSRI's (including Lexapro) do NOT have any withdrawal symptoms.  However, the symptoms that you were being treated for may return if therapy is stopped too soon.

A few people do experience withdrawal symptoms, usually lasting a couple days to a week. The risk of these symptoms can be decreased if you slowly taper off your medication (depending on your dose, this usually takes 1 to 4 weeks) with the close supervision of your physician.

Good luck.

For more information:

Go to the Anxiety and Stress Disorders health topic, where you can:

Response by:

Nancy   Elder, MD Nancy Elder, MD
Associate Professor
College of Medicine
University of Cincinnati